Regardless of the variety of the disease, tardive dyskinesia is characterized by sudden, uncontrollable movements of voluntary muscle groups. Signs of classic tardive dyskinesia normally consist of coordinated, constant movements of the mouth, tongue, jaw and cheeks. The patient may move their jaw laterally or up and down, as if chewing. The tongue may suddenly protrude or move about in a squirming, twisting manner. Repeated lip smacking and puffing of the cheeks may also be present. Severity of the condition is indicated by the frequency of these movements or spasms. In extreme cases, the tongue may move well over 60 times a minute.
I am annoyed because its crises mode and I haven't heard back from my psychiatrist who I mailed on Monday. She did get her receptionist to mail me back and tell me she would contact the drug company. She suggested I go off for a week and then go back on for another week to see if its really TD. Hello! Its classic TD and its definitely caused by my Cymgen which is manufactured by Lilly. I only see her the 27th. Their is no way in hell I will put that poison in my mouth again ever. The really depressing thing is I took my last pill Sunday morning and I am still spasming and doing weird stuff with my mouth. My mouth is in agony and it feels like I have taken a huge sip of boiling water. By the end of the day I can hardly speak and have applied lip-balm a hundred times. Tomorrow I will get some baby teething meds for some pain relief.
I am scared I will be suffering for a long time. I also read it can take months or years to stop after ceasing the meds. (It said sometimes never but just not going there!!) The pamphlet and literature made no mention of TD and if I hadn't found the active ingredient and googled the side effects of that I would have never found out about the TD. In some ways I am relieved to have a diagnosis as it describes me exactly. I just want it to stop. I have been nauseous too and landed up vomiting last night which is crazy 4 days after my last pill I was only on for 19 days. And at the lowest dose???
I will never ever take another AD. My body just can't cope with them and I have tried 5 different ones now. I will happily have Agatha over this and even my back pain. What to do? Who to see? I need this to stop so I can feel normal again, the old wired normal me who in hindsight was just fine thank you very much!!